Alert archive / Oklahoma / Tornado Warnings in 2019
Tornado Warning 96, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 28, 2019, 6:49 PM CDT for Logan County, Oklahoma. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2019, 6:49 PM CDT (23:49 UTC)
- Expired
- May 28, 2019, 7:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Logan County, OK
The radar
The Norman radar (KTLX), 67 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 6:56 PM CDT | HAIL 1 | Guthrie, OK | |
| May 28, 7:06 PM CDT | HAIL 1.75 | Langston, OK | TWITTER REPORT WITH PICTURE. TIME BASED ON RADAR. |
| May 28, 7:07 PM CDT | HAIL 0.88 | 1 Wnw Langston, OK | NICKEL HAIL AT OK-33 AND HENNEY RD. |
| May 28, 7:09 PM CDT | HAIL 1.5 | Ne Coyle, OK | PING PONG SIZE HAIL AT COYLE FIRE DEPARTMENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:52 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547
WFUS54 KOUN 282349
TOROUN
OKC083-290030-
/O.NEW.KOUN.TO.W.0096.190528T2349Z-190529T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
649 PM CDT Tue May 28 2019
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southeastern Logan County in central Oklahoma...
* Until 730 PM CDT.
* At 649 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Guthrie, moving northeast at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Guthrie, Langston, Coyle and Meridian.
This includes Interstate 35 between mile markers 151 and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3599 9728 3598 9728 3597 9727 3597 9723
3594 9720 3594 9717 3595 9714 3584 9714
3576 9747 3587 9748 3600 9729
TIME...MOT...LOC 2349Z 246DEG 20KT 3583 9743
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
032 follow-up statements
798
WWUS54 KOUN 290001
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
701 PM CDT Tue May 28 2019
OKC083-290030-
/O.CON.KOUN.TO.W.0096.000000T0000Z-190529T0030Z/
Logan OK-
701 PM CDT Tue May 28 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EAST
CENTRAL LOGAN COUNTY...
At 701 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Meridian, moving northeast at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Guthrie, Langston, Coyle and Meridian.
This includes Interstate 35 between mile markers 158 and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3599 9728 3598 9728 3597 9727 3597 9723
3594 9720 3594 9717 3595 9714 3584 9714
3584 9735 3591 9742 3600 9729
TIME...MOT...LOC 0001Z 245DEG 27KT 3588 9730
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
03693
WWUS54 KOUN 290015
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
715 PM CDT Tue May 28 2019
OKC083-290024-
/O.CAN.KOUN.TO.W.0096.000000T0000Z-190529T0030Z/
Logan OK-
715 PM CDT Tue May 28 2019
...THE TORNADO WARNING FOR EAST CENTRAL LOGAN COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect Payne County.
LAT...LON 3599 9728 3598 9728 3597 9727 3597 9723
3594 9720 3594 9717 3595 9714 3584 9714
3584 9735 3591 9742 3600 9729
TIME...MOT...LOC 0013Z 246DEG 20KT 3591 9722
$$
03What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 28, 6:30 PM CDT, 19 minutes earlier.
Area forecast discussion, May 28, 6:30 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Norman OK
630 PM CDT Tue May 28 2019
.AVIATION...
00z TAFs...Mostly VFR conditions expected this evening outside of
thunderstorm activity currently across southwest into central
Oklahoma. These storms should persist for the next few hours with
impacts most likely to KOKC and KOUN, although current trends
suggest these sites may not see direct impacts from the strongest
activity. More storms are expected towards tomorrow morning and
into the afternoon with possible MVFR conditions as well with
lower ceilings expected.
Ware
&&
.PREV DISCUSSION... /issued 319 PM CDT Tue May 28 2019/
DISCUSSION...
The focus is primarily on near-term convective severe, and most of
the analysis below will be focused on that.
Early this afternoon, 6.19 water vapor clearly shows the closed mid-
upper low centered near Denver, and a moisture gradient coincident
with trough's leading edge PVA extending from the Kansas/Colorado
border southward into central New Mexico. This signals increasing
ascent today in our area, and the 12z/17z/19z OUN observed
sounding overlay shows this and depicts gradual lifting of capping
inversion. We'll launch a 21z sounding also to continue to assess
BL evolution as well as cap strength. Stratus has gradually
increased and has tempered diabatic heating some near and east of
the I-35 corridor. Further west, stronger heating has contributed
to moderate to strong instability with MLCAPE to 3,000 J/kg,
possibly a little higher. 18z sounding at Lamont shows weak cap at
700-mb that should be lifted out shortly as ascent from
approaching shortwave arrives. An impressive 1,200 J of hail
growth zone CAPE alone is concerning. Supercells will be capable
of very large hail in this environment. 0-1-km shear of 18 knots
and LCL heights of around 775m were observed in this sounding as
well.
Convective initiation is probable in western Oklahoma and at
least isolated storms should evolve into supercells given
magnitude deep layer shear. Large hail will be the primary threat,
and damaging winds as well. Low-level shear is sufficient for a
tornado or two, but the best chance of this would be toward
evening when a modest strengthening/veering of low-level jet
occurs. Further south, temperatures are near 90 so this degree of
heating may result in CI despite stronger forcing being north.
Higher LCLs should limit the tornado concern somewhat relative to
further north. The storms could produce very large hail.
There could be some upscale growth later this evening, but the
degree of this is uncertain. As low level jet veers and Corfidi
vectors become more favorable, a corridor of heavy rainfall
amounts can't be ruled out. For now, given spatial uncertainties
have decided not to issue a Flood Watch, but we'll continue to
monitor convective trends. Keep in mind that much of north-central
Oklahoma is still experiencing areal flooding and flooding of
mainstem creeks and rivers. Soils are very saturated. It won't
take much to have flooding/flash flooding in these areas if
convection is able to develop and move over this area.
Water vapor shows two more shortwave troughs upstream nearly in
phase, near the Four Corners region and over southern California.
Ascent from these will influence convective development tomorrow
morning from West Texas northeastward across our Texas counties
and southwest Oklahoma. This should expand northeastward
throughout the day, up to a southward advancing front. Position of
driving features along with a consensus of model QPF suggests the
heaviest rainfall amounts could be sufficient for flooding/flash
flooding across southeast portions of the area, even without
antecedent conditions being critical.
Little/no change for the rest of the forecast period. A trend in
the synoptic pattern toward mean ridging won't preclude
thunderstorm activity, but may place us in a slightly less active
pattern. Remnant MCS are still possible. Deterministic and
ensemble run total QPF out to 7 days suggests not overly
concerning amounts to add to the ongoing flooding situation, but
something we'll have to watch closely.
Flood Watch tomorrow will be out shortly.
BRB/Bunker
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 65 74 56 78 / 40 80 40 0
Hobart OK 61 73 54 78 / 20 70 20 0
Wichita Falls TX 68 76 59 81 / 20 90 40 0
Gage OK 53 70 48 76 / 10 20 10 0
Ponca City OK 63 73 54 76 / 50 40 40 0
Durant OK 71 81 63 82 / 20 100 90 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from Wednesday morning through Thursday morning for
OKZ031-032-041>043-046>048-050>052.
TX...None.
&&
03/25/08Hazardous weather outlook, May 28, 8:55 AM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 855 AM CDT Tue May 28 2019 OKZ004>048-050>052-TXZ083>090-291400- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 855 AM CDT Tue May 28 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an Enhanced Risk for severe thunderstorms this afternoon and evening. Location... The Enhanced Risk is across portions of central and northeast Oklahoma, including Ponca City, Stillwater, and the Oklahoma City area. The Slight Risk covers most of the rest of Oklahoma and western north Texas, with the exception of far western Oklahoma and adjacent parts of north Texas. Timing... 3 PM this afternoon through midnight. Impacts... Hail up to baseball size. Winds of 60 to 80 mph. Low tornado risk. Discussion... Thunderstorms are expected to develop along a dryline this afternoon, just west of Highway 81. Thunderstorm coverage may be isolated. If storms develop, supercells are expected. These storms will move northeastward through the evening hours. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There is an Enhanced Risk of severe storms across far southeastern Oklahoma with a Slight Risk across western north Texas and the remaining southeastern half of Oklahoma on Wednesday. Thereafter, there are off an on chances of thunderstorms this weekend into early next week, but predictability in location and strength of storms is too low for any organized severe storm risk areas. .Heavy Rain and Flooding... Flooding problems will continue or return in areas that see thunderstorms. Persons who live near or have interests in low lying areas should pay close attention to forecasts and warnings. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 28, 6:15 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 2 NNW LAWTON 34.62N 98.43W
05/28/2019 E1.75 INCH COMANCHE OK TRAINED SPOTTER
HOMESTEAD AND CACHE IN NW LAWTON.
&&
JTSpecial weather statement, May 28, 6:24 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
624 PM CDT Tue May 28 2019
TXZ088-290000-
Baylor TX-
624 PM CDT Tue May 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR central Baylor County Until 700
PM CDT...
AT 622 PM CDT, a strong thunderstorm was located 5 miles southwest of
Seymour, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Seymour, Red Springs, Lake Kemp, Mabelle and Bomarton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3342 9942 3355 9947 3357 9947 3383 9917
3383 9914 3360 9895 3358 9895
TIME...MOT...LOC 2322Z 227DEG 23KT 3355 9934
BRBLocal storm report, May 28, 6:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL GUTHRIE 35.88N 97.42W
05/28/2019 E0.25 INCH LOGAN OK PUBLIC
&&
JTLocal storm report, May 28, 6:35 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 2 NNW LAWTON 34.62N 98.44W
05/28/2019 E1.00 INCH COMANCHE OK TRAINED SPOTTER
SE 38TH AND CACHE. TIME ESTIMATED FROM RADAR
&&
JTLocal storm report, May 28, 6:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 3 NW PIEDMONT 35.68N 97.78W
05/28/2019 E2.50 INCH CANADIAN OK PUBLIC
SOCIAL MEDIA REPORT WITH PICTURE.
&&
JTLocal storm report, May 28, 6:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 4 S RUSH SPRINGS 34.72N 97.96W
05/28/2019 E1.00 INCH GRADY OK AMATEUR RADIO
&&
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:28 PM CDT | River Flood Warning | OUN | Blaine, Kingfisher, Major | 48 hr |
| May 28, 2:51 AM CDT | River Flood Warning | OUN | Canadian, Oklahoma | 37 hr |
| May 28, 8:12 AM CDT | Special Weather Statement | OUN | Woodward | 33 min |
| May 28, 3:26 PM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Comanche and 16 more | 28 hr |
| May 28, 4:05 PM CDT | Special Weather Statement | OUN | Tillman | 25 min |
| May 28, 4:08 PM CDT | Special Weather Statement | OUN | Blaine | 22 min |
| May 28, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 50 min |
| May 28, 4:18 PM CDT | Special Weather Statement | OUN | Seminole | 42 min |
| May 28, 4:28 PM CDT | Special Weather Statement | OUN | Canadian | 47 min |
| May 28, 4:32 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 43 min |
| May 28, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 48 min |
| May 28, 4:46 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| May 28, 4:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 40 min |
| May 28, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 28 min |
| May 28, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 50 min |
| May 28, 5:11 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 3 hr |
| May 28, 5:16 PM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| May 28, 5:20 PM CDT | Special Weather Statement | OUN | Caddo | 25 min |
| May 28, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 34 min |
| May 28, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 49 min |
| May 28, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Stephens | 46 min |
| May 28, 5:44 PM CDT | Special Weather Statement | OUN | Canadian | 31 min |
| May 28, 5:53 PM CDT | Tornado Warning | OUN | Canadian, Logan, Oklahoma | 37 min |
| May 28, 6:00 PM CDT | Special Weather Statement | OUN | Kingfisher | 45 min |
| May 28, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Stephens | 48 min |
| May 28, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 48 min |
| May 28, 6:20 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Grady, Stephens | 3 hr |
| May 28, 6:35 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Grady, Stephens | 3 hr |
| May 28, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 48 min |
Nearby
Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.